MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES REAL INTELLIGENCE CHECKPOINT PINS QTY:4; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES REAL INTELLIGENCE CHECKPOINT PINS QTY:4; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number ROB10012
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, once the cori-assisted tka surgery was finished, one real intelligence checkpoint pin broke in half when it was being pulled out.The remaining part was pulled out easily.There were no delays and the patient was not harmed.
 
Additional Manufacturer Narrative
The real intelligence checkpoint pin (b)(6), used for treatment was returned for evaluation.A relationship between the reported event and the device was established.The checkpoint pin is snapped off at the third barb from the bottom.A functional evaluation was not performed.The reported failure was confirmed visually.While all products meet required manufacturing specifications prior to release a serial number or lot number is required to link the device to a dhr or nc investigation.A complaint history review for similar reported/confirmed complaints found 1 similar event.The most likely cause of this event is wear and tear associated with repeated insertion and removal eventually wearing away at the barb on the pin.A historical capa, nc, hhe/pra, field action review was completed.A review of prior escalation actions found no actions applicable to the scope of this case.Refer to the product users manual for guidelines for proper removal of checkpoint pins and to always inspect for fragments and thoroughly irrigate the surgical site prior to closing the incision.The failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.Per complaint details from (us) it was reported that, once the cori-assisted tka surgery was finished, one real intelligence checkpoint pin broke in half when it was being pulled out.The remaining part was pulled out easily.There were no delays and the patient was not harmed.Although no further containment or corrective action is recommended or required at this time, all complaints are monitored and trended through post market surveillance activities.

Brand Name
REAL INTELLIGENCE CHECKPOINT PINS QTY:4
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key11988913
Report Number3010266064-2021-00443
Device Sequence Number4440133
Product Code OLO
UDI-Device Identifier00885556757314
UDI-Public00885556757314
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K201022
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberROB10012
Device Catalogue NumberROB10012
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer02/21/2022
Initial Report FDA Received Date06/13/2021
Supplement Report FDA Received Date02/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown